Alert archive / Illinois / Areal Flood Advisories in 2021
Areal Flood Advisory 81, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood advisory at Aug 21, 2021, 2:10 PM CDT for Marion County, Illinois. It was in force for 43 min.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2021, 2:10 PM CDT (19:10 UTC)
- Expired
- Aug 21, 2021, 2:53 PM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
County Marion County, IL
The radar
The Evansville,IN radar (KVWX), 113 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 347 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1243 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.9
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood advisory went out at Aug 21, 12:17 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Aug 21, 12:17 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1217 PM CDT Sat Aug 21 2021 .SHORT TERM... (Through Late Sunday Night) Issued at 328 AM CDT Sat Aug 21 2021 Currently, a shortwave can be seen in water vapor imagery moving out of the Northern Plains into southern Canada. Its associated surface low is currently centered over the U.S.-Canada border near the Minnesota-North Dakota state line, with the low's cold front draped southward into the Central Plains. A complex of showers and thunderstorms ahead of this front is currently pushing into portions of eastern Missouri and west- central Illinois. The storms in this complex have been sub-severe so far, and with effective bulk shear forecast to remain 20 kts or less and better instability remaining further south, I expect storms to stay sub- severe. That being said, I can't rule out wind gusts up to 20-30 mph with the leading gust front, and heavier cores will be capable of a quick burst of heavy rainfall. With the progressive nature of these storms, flooding is not anticipated, but ponding on roads is possible. This complex will continue southeastward through the morning, and is expected to clear the CWA by approximately 9-10 am if it doesn't diminish sooner. The front will be making its way into northeastern portions of CWA around this time and be roughly oriented along I-40 in Missouri and I-70 in Illinois during peak heating. Convective debris in the wake of the morning storm complex will likely inhibit robust recovery, limiting instability for the frontal passage. However, the front will still likely force scattered showers and storms this afternoon along and ahead of it. Effective bulk shear is forecast to be 20 knots or less, and with a lack of upper-level forcing, updrafts will tend to be weaker and unorganized. The front and associated convection is expected to clear the CWA later this evening. Sunday will be a relatively calm day thanks to the front clearing the CWA and northerly low-level winds in its wake. This will help keep temperatures in the mid-80s up to around 90 for most of the CWA. Low 90s are possible in central and southeastern Missouri due to an upper-level ridge building into the Midwest through the day. This will gradually cause mid-level winds to become southwesterly, advection warmer air over this portion of the CWA. Sunday night, this changing pattern will cause the cold front to lift northward as a warm front, marking the beginning of our next heat wave. Elmore .LONG TERM... (Monday through Friday) Issued at 328 AM CDT Sat Aug 21 2021 Ensemble guidance continues to be in good agreement in a broad upper-level ridge building across the southern half of the country early in the work week. Beneath this ridge, 850 mb temperatures are still on track to reach 22-23 degrees C Monday and Tuesday per both the NAEFS and ECMWF ENS. This correlates well with the mid to upper-90s seen in surface temperatures produced by most members of both ensembles. With these temperatures and dew points forecast to reach the mid-70s, heat index values of 100-105+ appear likely Monday and Tuesday afternoon. I can't completely rule out an isolated shower or thunderstorm during peak heating, but the forecast these days look mostly dry. Confidence in the forecast wanes starting Wednesday through the end of the period due to differences in the strength of the ridge and shortwaves passing along its periphery through the Midwest. A passing shortwave on Wednesday and its associated convection could mitigate hotter temperatures across portions of the CWA. However, depending on the timing and placement of convection, temperatures could reach values seen on Monday and Tuesday thanks to similar 850 mb temperatures. Both 850 mb and surface temperatures decrease a couple of degrees beyond Wednesday, and rain chances are more widespread in the NBM, but that is most likely due to the spread in solutions composing the blend. I suspect there will still be plenty of dry time, allowing for temperatures to still climb into the low to mid 90s for afternoon highs. Elmore && .AVIATION... (For the 18z TAFs through 18z Sunday Afternoon) Issued at 1205 PM CDT Sat Aug 21 2021 MVFR/IFR CIGs caused by convection earlier this morning are lifting and scattering out, though KUIN will see MVFR conditions for a bit longer. Thunderstorms currently developing along a surface boundary to the east of the St. Louis area will pose no threat to the terminals. A cold front, currently moving south and east across Missouri, could become the focus for another round of isolated to widely- scattered convection this afternoon at the St. Louis metropolitan terminals. Confidence is not high enough to mention showers/storms in the TAFs at this time, but amendments for showers or thunder may be needed. Once the front passes, winds will veer to the northwest tonight and remain there through most of the period. An outside risk for fog returns again tonight across southeast Missouri and southwest Illinois, but confidence is low that this will impact the terminals. However, if humidity and temperatures do not drop notably behind this front, fog could certainly be a concern at KCPS and KSUS. Otherwise, VFR conditions can be expected through the remainder of the period. MRB && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 21, 2:02 PM CDT, 8 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 202 PM CDT Sat Aug 21 2021 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-221915- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 202 PM CDT Sat Aug 21 2021 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a chance of thunderstorms across parts of the area Monday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. MRB
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 2:53 PM CDT | Areal Flood Warning | LSX | Marion | 3 hr |
Nearby
Areal Flood Advisories in Illinois, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.